Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2003, 3:31 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2003, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 25, 2003, 4:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 114 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
477 WUUS53 KMKX 252031 SVRMKX WIC047-077-252130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 PM CDT WED JUN 25 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 430 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MONTELLO...OR ABOUT 17 MILES NORTHEAST OF PORTAGE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRINCETON AT 345 PM CDT. NESHKORO AT 400 PM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 4374 8945 4368 8922 4401 8902 4404 8928 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:59 AM CDT, 12 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 2:59 AM CDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 AM CDT WED JUN 25 2003 FCST FOCUS ON TSTMS CHCS TODAY AND TNGT. ALTHO AMS IS ONCE AGAIN VRY UNSTABLE TODAY...MID LEVEL CAP REMAINS IN PLACE...AT LEAST IN THE ERN SECTIONS OF CWA. ALSO...LCL INCREASES TO AROUND 4K FEET BY AROUND NOON. HOWEVER...BY MID AND LATE AFTERNOON...CAP WEAKENS IN WESTERN SECTIONS CWA AS CDFNT APCHS. TSTMS COULD SPREAD INTO WESTERN SECTIONS ATTM...AND INTO CENTRAL AREAS CWA TOWARD EVENING. THE FAR EAST SHOULD REMAIN QUIET BUT VERY WARM AND MUGGY. HEAT INDEX IN CWA TODAY AROUND 100. TSTMS XPCTD TO SPREAD ACRS ALL CWA THIS EVENING AND OVERNIGHT WITH HEAVY RAINS AS CDFNT MOVS ACROSS. PRECIPITABLE WATER AROUND 2 INCHES BY BUFFY. AMS REMAINS QUITE UNSTABLE THROUGH MIDNIGHT...THEN STABILIZES...ESPECIALLY IN THE WEST BEHIND THE FRONT. TSTMS SHOULD END IN WESTERN SECTIONS AFTER MIDNIGHT. CDFNT XPCTD TO EXIT THE EAST BY AROUND 12Z. SOME LINGERING SHRA AND TSTMS ARE POSSIBLE IN THE MORNING CENTRAL AND EAST...THEN CLEARING AS DRIER AIR POURS ACROSS CWA. .MKX...NONE. MK
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 10 hours 31 minutes before
WIZ046-047-051-052-056>060-062>072-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT WED JUN 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL. LOW PRESSURE WILL INTENSIFY OVER MINNESOTA AS IT MOVES NORTHEAST TODAY. THE TRAILING COLD FRONT WILL THEN MOVE ACROSS MUCH OF SOUTHERN WISCONSIN TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE FRONT. HEAT INDICES ARE EXPECTED TO RISE TO NEAR 100 THIS AFTERNOON. COOLER TEMPERATURES ARE EXPECTED THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. HENTZ
In the hours before
Local storm report, Jun 25, 2:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
0256 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM BLACK EARTH WI 0.25 IN HAIL
06/25/03 DANE
DAVISLocal storm report, Jun 25, 2:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
0256 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM BLACK EARTH WI 0.25 IN HAIL
06/25/03 DANE
DAVISLocal storm report, Jun 25, 3:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
0314 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM MADISON WI 34 MPH WIND GUST
06/25/03 DANE
SCHAARLocal storm report, Jun 25, 3:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
0314 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM MADISON WI 34 MPH WIND GUST
06/25/03 DANE
SCHAARLocal storm report, Jun 25, 3:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
0316 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 PM 1 E REEDSBURG WI 1.00 IN HEAVY RAIN
06/25/03 SAUK RAIN MEASURED OVER 30
MINUTE PERIOD
SCHAARLocal storm report, Jun 25, 3:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
0316 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 PM 1 E REEDSBURG WI 1.00 IN HEAVY RAIN
06/25/03 SAUK RAIN MEASURED OVER 30
MINUTE PERIOD
SCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:07 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 53 min |
| Jun 25, 3:02 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 58 min |
| Jun 25, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 61 min |
| Jun 25, 4:36 PM CDT | Special Marine Warning | MKX | 114 min | |
| Jun 25, 4:36 PM CDT | Special Marine Warning | MKX | 114 min | |
| Jun 25, 4:47 PM CDT | Special Marine Warning | MKX | 103 min | |
| Jun 25, 4:47 PM CDT | Special Marine Warning | MKX | 103 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.